Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 108, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 14, 2005, 2:05 PM PDT for San Bernardino County, California. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2005, 2:05 PM PDT (21:05 UTC)
- Expired
- Aug 14, 2005, 3:30 PM PDT
- In force
- 85 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 142106 FFWSGX CAC071-142230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 205 PM PDT SUN AUG 14 2005 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA * UNTIL 330 PM PDT * AT 154 PM PDT...RADAR ESTIMATED VERY HEAVY RAIN ALONG AND JUST SOUTH OF HIGHWAY 18 NEAR LUCERNE VALLEY...OR ABOUT 14 MILES SOUTHEAST OF APPLE VALLEY. THE STORM PRODUCING FLASH FLOODING WAS NEARLY STATIONARY. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR... LUCERNE VALLEY BY 230 PM PDT FLOODING IS LIKELY TO OCCUR ALONG HIGHWAY 18. MOTORISTS SHOULD AVOID DRIVING THROUGH LOW-LYING TERRAIN AND WASHES. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3438 11716 3431 11691 3458 11684 3459 11719 $$ MAXWELL
3 follow-up statements
000 WGUS76 KSGX 142121 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 222 PM PDT SUN AUG 14 2005 CAC071-142230- SAN BERNARDINO CA- 222 PM PDT SUN AUG 14 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 330 PM PDT FOR WEST CENTRAL SAN BERNARDINO COUNTY... AT 215 PM...RADAR INDICATED VERY HEAVY RAIN FALLING JUST WEST OF LUCERNE VALLEY ALONG HIGHWAY 18. FLASH FLOODING IS LIKELY OCCURRING ALONG THIS HIGHWAY. RADAR INDICATED LOCAL RAINFALL AMOUNTS EXCEEDING TWO INCHES DURING THE PAST HOUR. THROUGH 330 PM...TRAVEL IS NOT RECOMMENDED WEST OF LUCERNE VALLEY ALONG HIGHWAY 18. THE THUNDERSTORM WAS MOVING NORTH AT 10 MPH. LARGE HAIL IS LIKELY ALSO OCCURRING WITH THIS STORM. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 3438 11716 3431 11691 3458 11684 3459 11719 $$ MAXWELL
000 WGUS76 KSGX 142144 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 245 PM PDT SUN AUG 14 2005 CAC071-142230- SAN BERNARDINO CA- 245 PM PDT SUN AUG 14 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 330 PM PDT FOR WEST CENTRAL SAN BERNARDINO COUNTY... AT 240 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF THUNDERSTORMS PRODUCING FLASH FLOODING WITHIN ABOUT 10 MILES IN MOST DIRECTIONS FROM LUCERNE VALLEY. WHILE THE RAINFALL INTENSITIES HAVE DECREASED SOME SINCE 215 PM...THE AREAL COVERAGE HAS INCREASED. FLASH FLOODING WILL CONTINUE TO BE POSSIBLE THROUGH 330 PM ALONG HIGHWAY 18 JUST WEST OF LUCERNE VALLEY AND PARTS OF HIGHWAY 247 NEAR LUCERNE VALLEY. THE PRECIPITATION WILL MOVE NORTH AT 10 MPH. TRAVEL IS NOT RECOMMENDED THROUGH 330 PM ALONG HIGHWAYS 18 AND 247 NEAR LUCERNE VALLEY. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN DIEGO. LAT...LON 3438 11716 3431 11691 3458 11684 3459 11719 $$ MAXWELL
000 WGUS76 KSGX 142229 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 330 PM PDT SUN AUG 14 2005 CAC071-142245- SAN BERNARDINO CA- 330 PM PDT SUN AUG 14 2005 ...THE FLASH FLOOD WARNING FOR WEST CENTRAL SAN BERNARDINO COUNTY EXPIRES AT 330 PM PDT... THE THUNDERSTORMS HAD WEAKENED SOMEWHAT SINCE 300 PM...AND MOST OF THE RAINFALL HAD BECOME MODERATE IN INTENSITY BY 320 PM. WHILE SOME PONDING OF WATER WILL CONTINUE ALONG PARTS OF HIGHWAYS 18 AND 247 NEAR LUCERNE VALLEY THROUGH ABOUT 430 PM...ADDITIONAL FLASH FLOODING IS NOT EXPECTED. LAT...LON 3438 11716 3431 11691 3458 11684 3459 11719 $$ MAXWELL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 9:30 AM PDT, 4 hours 35 minutes earlier.
Area forecast discussion, Aug 14, 9:30 AM PDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT SUN AUG 14 2005 .SYNOPSIS...MOISTURE IN SOUTHEAST FLOW ALOFT WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS TO THE MOUNTAINS AND DESERTS THIS AFTERNOON...INCREASING MONDAY AFTERNOON. THE MARINE LAYER AND ONSHORE FLOW WILL CAUSE LOW CLOUDS AND LOCAL FOG WEST OF THE MOUNTAINS IN THE NIGHTS AND MORNINGS...LINGERING NEAR SOME BEACHES INTO THE AFTERNOONS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... UPDATED FORECAST TO MAKE A FEW CHANGES. LOW CLOUDS AND LOCAL FOG WERE INTO THE COASTAL MOUNTAIN SLOPES AGAIN THIS MORNING. THE 12Z NKX SOUNDING HAD AN INVERSION BASED NEAR 2900 FT...ABOUT 500 FT HIGHER THAN 24 HOURS PREVIOUS. THERE WAS SE FLOW FROM ABOUT 5000 TO 15000 FT WITH SW WINDS ABOVE. ONSHORE GRADIENTS WITH ABOUT 6 MB SAN-IPL. THE WEAK UPPER LOW NEAR THE WEST COAST WILL GRADUALLY PULL OUT TO THE NE AS A BROAD UPPER HI OVER THE SRN TIER OF STATES SLOWLY BUILDS IN FROM THE E DURING THE SHORT TERM. LIMITED MOISTURE IN SE FLOW THROUGH THE MID LEVELS WILL BRING A SMALL CHANCE OF THUNDERSTORMS TO THE MOUNTAINS AND HI DESERTS THIS AFTERNOON. THE MOISTURE INCREASES MON FOR A BETTER CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS IN THE MOUNTAINS AND DESERTS. THE MID LEVEL MOISTURE IS EXPECTED TO DECREASE TUE AND WED AS THE FLOW ALOFT TURNS MORE SW. THE MARINE LAYER SHOULD BECOME A LITTLE MORE SHALLOW AS HEIGHTS INCREASE AND WILL STILL BE SLOW TO CLEAR FROM THE IMMEDIATE COASTAL AREAS. THE MID LEVEL MOISTURE MAY CAUSE SOME DISRUPTION OF THE MARINE LAYER MON MORNING. SLIGHT UPWARD TREND IN TEMPS IN MOST AREAS W OF THE MOUNTAINS. LONGER RANGE PROGS INDICATE A PATTERN OF UPPER TROUGHING TO THE N WITH A BROAD HI TO THE E WILL CONTINUE. THIS WILL MAINTAIN DRY SW FLOW ALOFT. NIGHT AND MORNING LOW CLOUDS AND LOCAL FOG WILL CONTINUE IN THE COASTAL AREAS AND EXTEND LOCALLY INLAND. EXPECT RELATIVELY MINOR TEMP CHANGES THU THROUGH SUN. && .AVIATION...MARINE LAYER REACHED ALL THE WAY TO THE FOOTHILLS THIS MORNING. CLOUD BASES WERE FROM 1500 TO 2000 FEET MSL WITH CLOUD TOPS BTWN 3000 AND 3500 FEET. MVFR CEILINGS WEST OF MTS WILL SLOWLY BURN OFF TO THE COAST DURING THE DAY. CEILINGS SHOULD DISSIPATE NEAR RIV/HMT AROUND 17Z...ONT BTWN AROUND 18 AND 19Z...AND NR SNA/CRQ/SAN AROUND 20-21Z. CLOUDS MAY LINGER MOST OF THIS AFTN OVER PORTIONS OF SAN DIEGO COUNTY BEACHES AND IMMEDIATE COAST...ESPECIALLY SOUTH. POSSIBLE STUBBORN CEILINGS VCNTY SAN/CRQ DURING MID TO LATE AFTN. THE COASTAL STRATUS WILL REFORM AND SPREAD INLAND THIS EVENING WITH AN OVERCAST CLOUD DECK AT SAN/CRQ AROUND 02-03Z AND NEAR SNA 04-05Z. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...ATKIN AVIATION...MOEDE
Hazardous weather outlook, Aug 14, 4:00 AM PDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT SUN AUG 14 2005 CAZ042-043-142300- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- 400 AM PDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL AREAS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY. LARGE SOUTH SWELL WILL CAUSE ABOVE NORMAL SURF ALONG WITH STRONG AND DANGEROUS RIP CURRENTS WEDNESDAY THROUGH FRIDAY. HIGH TIDES OF OVER 7 FEET DURING THE EVENINGS...COMBINED WITH THE LARGER SURF...COULD CAUSE MINOR TIDAL OVERFLOW AND BEACH EROSION WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS. THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS NEEDED THROUGH SEPTEMBER 30. MM
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 2:07 PM PDT | Severe Thunderstorm Warning | SGX | San Bernardino | 32 min |
| Aug 14, 4:59 PM PDT | Flash Flood Warning | SGX | San Bernardino | 61 min |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.